MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil was stuck in the proximal section of an echelon microcatheter.The patient was being treated for a saccular, ruptured aneurysm in the internal carotid artery (ica).The max diameter was 3mm and the neck diameter was 1mm.Patient's blood flow and vessel tortuosity was normal.The access vessel diameter was 4mm.The devices were prepared as according to the instructions for use (ifu). the implant coil pushed smoothly out of the sheath.There was no coil or catheter damage.No symptoms were reported.
 
Additional Manufacturer Narrative
Initial reporter address: (b)(6).The axium coil was returned within an introducer sheath.No damages or irregularities were found with the introducer sheath.The axium pusher was found broken at the break indicator with the release wire fully retracted out of the pusher.The axium implant coil was already detached.The axium implant coil was found slightly damaged.No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter hub, catheter body or marker band.The distal tip was found crushed.The axium coil could not be used for resistance testing as it was already detached.The echelon-10 total length was measured to be ~152.6cm and the useable length was measured to be ~144.5cm which is within specification (specification: total (ref) = 152cm, usable: 144.0cm ±1.5cm).The echelon-10 micro catheter was flushed, and water did not exit out the distal end.An in-house 0.0160¿ mandrel was inserted into the echelon-10 micro catheter hub, through the catheter body and became stuck at approximately 33.1cm form the proximal end.The catheter was cut at the area of resistance and dried contrast was found at the stuck location.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house resistance testing.The cause of resistance during analysis is due to the hardened contrast found.It is unclear if the contrast had hardened during the procedure.The pusher was found broken at the break indicator and the release wire was retracted out of the pusher, detaching the implant coil as expected from the detachment elements.It is not known why the pusher was broken and no reports of coil/pusher damage was reported.The implant coil was found slightly damaged, potentially caused by advancing against the reported resistance or due to return shipping as it the implant coil was returned outside of its protective introducer sheath.The axium coil is compatible for use with the echelon-10 micro catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14837498
Report Number2029214-2022-01068
Device Sequence Number14041245
Product Code KRD
UDI-Device Identifier00847536037700
UDI-Public00847536037700
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model NumberQC-3-8-3D
Device Catalogue NumberQC-3-8-3D
Device Lot Number221437891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown